Urology Expert Forum
Sore testicles, rash on penis head
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Sore testicles, rash on penis head

Hi,

March 19, I had sex with a stripper in Mexico. I wore a condom during intercourse and blow job. The condom was fine, I didn't notice any breaks or tears. However, at one point before putting on the condom, the tip of my penis briefly touched her butt crack, near the top. It did not touch her anus or vagina or mouth. After sex, I removed the condom and wiped my penis with an antibacterial napkin. (I am 44, and have had outstanding physical health until now.)

A couple weeks after the incident, I woke up with a splotchy red penis head, which I took to be a bad case of balanitis. I also coincidentally felt a very slight feeling of having a cold or flu. On April 18, I went to the local STD clinic and was checked for Chlamidya, Ghonorrea and Syphilis by urine test. It returned negative. They gave me some antifungal cream to treat the balanitis.

By April 22 I had no noticeable symptoms. This lasted a few days. Then, by April 26, the "balanitis" returned and I treated with Lotrimin, which had worked many times before whenever I had balanitis. This time, however, a discomfort / itchy / burning at the tip of my penis around the opening remained. In addition, the tip had a rash around it. I also had a strange prickly / itchy sensation around and above my groin that would come and go. This did not feel like balanitis to me, so I returned to the STD clinic. That was May 2. They did not conduct further tests, but suggested I may have NSU. They gave me a 10 day doxycycline prescription. The next day, it seemed to be better, and it improved for several days afterwards, but never really went away. It felt like low grade irritation and burning at tip of penis. There was a bumpy rash around the opening, extending a little down the ridges of the head. The rash had some small round bumps, and some irregular bumps. They did not appear to be herpes or warts. They have been very consistent, and seem to be mostly visible when there is blood in my penis (semi erection), or after a full erection. It is difficult to see if my penis is completely flaccid.

The itching and burning would come and go throughout the day and night. As the days passed, it seemed to be getting worse, and the irritation at the tip seemed to be getting more inflamed. It was difficult to really feel exactly where the discomfort was, because it was so noticable at the tip of my penis, but I also sensed "sickness" inside my penis, in the urethra. Urination caused only a slight discomfort at the tip. I did not notice any dischage either.

On May 18, I went to see a doctor at a local urgent care, and he suggested the irritation at the tip of my penis looked fungal. So he gave me one dose of Diflucan in the morning. Later in the day the symptoms seemed relieved. Then, next day they came back. I returned to urgent care, different doctor, and he thought it was a contact rash and prescribed a corticosteroid cream. I used it for two days, and by the second evening, my testicles felt like someone had kicked me. This caused me to stop using the topical cream. My testicles felt consitently inflammed for a few days. Until that point, I had no pain or unusual sensation in my testicles or prostate.

On May 23, I went to see a Urologist, who suggested I may have prostatitis, and gave me a prescription for 4 weeks of Cipro. I felt better later in the first day, much better the second day, but the second evening symptoms returned. The third day I had full symptoms again. On May 27  I saw the urologist again, and she gave me a shot of Ceftriaxone. I almost immediately felt the symptoms retreat. Two hours after the shot, my penis head and urethra felt almost completely fine. My testicles relaxed and it felt like the infection was leaving them. By afternoon I felt like this was healing and would go away. Then, late in the evening I started to feel the discomfort return to my testicles and penis. The next day, the symptoms were back, though not as severe as before the shot.

It is now May 30, three days after the shot, and my symptoms are back, and I'm starting to feel a little scared. A few days ago, my Urologist indicated she is treating this condition as prostatitis, with the opinion that the symptoms in my penis head and testicles could be referred symptoms from the prostate infection. However, this does not make sense to me. Remember the chronology: It started out at the tip of my penis, and seemed to clear up, then came back, and progressively moved up the "chain" to  my balls and now possibly my prostrate.

What is the best thing to do? I am very concerned about fertillity (I want to have children), and about having a normal sex life. I have read the whole Internet regarding Chlamydia, Ghonorrea and Trich, and it seems to me like this infection must have started out as one of those. It "feels" bacterial in nature, and seems to fit symptoms for Chlamydia in particular.

Here's a review of current symptoms:

- rash around urethra opening, and extending down ridges in my penis head (No pus, no pimples, no scab or crust. The bumps are most noticeable when semi-erect.)
- burning, inflammed feeling in penis head, especially at tip
- "sick" feeling inside penis, in urethra (difficult to locate)
- inflammed and painful testicles
- periodic prickly itching on skin around and above groin
- recently some soreness behind testicles
- symptoms seem to progressively have been getting worse

I have not been treated with Amoxicillin, Azithromycin, Erythromicin, Tetracycline or Oflaxine. Should these be considered? I don't feel like the Cipro is doing anything...and I'm concerned that waiting it out will simply allow this to become more resistant. My testicles have had symptoms now for about 10 days. What is the best method to conclusively determine the cause, and how best to treat? Money is no object in this matter.

Thank you in advance,
Worried.
Tags: rash, penis, head
Related Discussions
233190_tn?1278553401
You have had a comprehensive evaluation, including multiple evaluations by a physician as well as several antibiotics.  

Prostatitis can be difficult to treat, and should be continued to be looked at - assuming the basic tests for syphillis (syphilis), gonorrhea and chlamydia remain negative.

You can consider a prostatic massage - and any prostatic fluid expressed can be sent off to the lab for analysis and culture.  There is a possibility that the bacteria may be resistant to the antibiotics you have taken.

Another option would be a transrectal ultrasound which can look for a prostatic abscess.  If this is present, it would need to be drained - antibiotics won't help these cases.

You can discuss these options with your personal physician, or in conjunction with another urology evaluation.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
Medical Weblog:
kevinmd_b
0 Comments
Blank
Avatar_n_tn
A related discussion, sciriosis was started.
Blank
Avatar_m_tn
A related discussion, Follow Up? was started.
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank